MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICS-4.0-CT-NT-1111
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: needleless connector and secure-a cath device.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® single lumen power-injectable picc used as a tunneled cvc was placed on (b)(6) 2018 and found fractured on (b)(6) 2018.The fracture location was reported to be where the tubing joins the hub.The device was used to deliver continuous long term tpn post stormy neonatal course.The device was connected to a neutral valve that was changed every eight (8) days with dressing.The tpn line was changed ever four (4) days.The patient is said to have normal activity but poor vasculature and access.The device was secured by means of a securacath, with secondary securement by bordered tegaderm and infusion line securement to patient's clothing.As reported, the patient was put under a general anesthetic for device removal and replacement.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation evaluation: the complaint device was not returned for an evaluation.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use (ifu), quality control data, and specifications.The device history record was reviewed.There were no non-conformances noted that would have caused or contributed to the reported failure mode.A search of complaint records determined that there have been two similar complaints received on complaint device lot number 8644487.Both reports were received at the same time from the same user.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was not returned.However, pictures and video of the complaint device were provided which aided the investigation.Based on the information available, the cause has been traced to device design; design inadequate for purpose.Measures have been initiated to investigate this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no additional information received since the last report was submitted.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8135158
Report Number1820334-2018-03456
Device Sequence Number2364338
Product Code LJS
UDI-Device Identifier00827002345195
UDI-Public(01)00827002345195(17)200306(10)8644487
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2020
Device Catalogue NumberUPICS-4.0-CT-NT-1111
Device Lot Number8644487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient Weight5